Thunderstorm Wind, Salt Lake
- When
- June 7, 2:55 AM MST
- Where
- Salt Lake County, West Jordan
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.600, -111.933
KU42, Salt Lake Airport #2
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 6, 8:27 PM MST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 927 PM MDT TUE JUN 6 2006 .SYNOPSIS...A VERY WARM AIRMASS WILL REMAIN PLACE OVER THE AREA WITH MOISTURE INCREASING FROM THE SOUTH AS A RIDGE HIGH PRESSURE ALOFT WILL SHIFT EAST TONIGHT. && .DISCUSSION...THUNDERSTORMS DIMINISHING OVER THE AREA AND EXITING THE AREA AS AIRMASS BEGINS TO MOISTEN FROM THE SOUTH. 4 G/KG MIXING RATIOS ARE MODELED BY NAM AND GFS TO SPREAD OVER THE ENTIRE AREA WEDNESDAY. GFS SEEMS TO BE A BIT MORE AGGRESSIVE WITH THE MOISTURE. SOUTHERLY FLOW ALOFT INCREASES WEDNESDAY MORNING WITH 500 MB WINDS APPROACHING 35-40 KNOTS AND A 50-55 KNOT JET ESTABLISHING OVER WESTERN UTAH ...EASTERN NEVADA...AND SOUTHERN IDAHO. DECENT 850-400 MB SHEAR ALSO DEVELOPS WHICH COULD BRING SOME ISOLATED STRONG STORM TO THE AREA ON WEDNESDAY. AIRMASS WILL REMAIN MOIST AHEAD OF A PACIFIC TROUGH CURRENTLY OVER THE OCEAN. FLOW ALOFT WILL CONTINUE TO REMAIN ELEVATED AND SLOWLY SHIFT MORE WESTERLY THROUGH SATURDAY. THIS WILL SLOWLY DRY THE AIRMASS KEEPING CONVECTIVE SHOWERS MAINLY OVER THE MOUNTAINS BY SATURDAY. TROUGH MOVEMENT IS STILL IN QUESTION AS NAM IS MORE PROGRESSIVE WITH THE TROUGH WHILE GFS HANGS TROUGH BACK. GFS SOLUTION RESEMBLES MORE CLOSELY TO THE ECMWF. UPDATE PLANNED AT THIS TIME TO GENERALLY REDUCE THUNDERSTORM COVERAGE FOR THE REST OF TONIGHT. && .AVIATION...SOUTH WINDS MAY BE BRIEFLY ABOVE 10 KNOTS THROUGH 10 PM...BUT SHOULD LIGHTEN TO USUAL DRAINAGE AFTER 10 PM. WINDS ARE EXPECTED TO STRENGTHEN AFTER SUNRISE WEDNESDAY. CHANCE OF THUNDERSTORMS FOR KSLC HAVE DIMINISHED FOR THE EVENING...BUT THUNDERSTORMS HAVE A 30 PERCENT CHANCE OF DEVELOPING WEDNESDAY AFTERNOON. && .FIRE WEATHER...MOISTURE IS INCREASING SOME OVER THE AREA BUT ABOVE NORMAL TEMPERATURES REMAIN IN PLACE OVER THE AREA FOR THE NEXT COUPLE OF DAYS. RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM. 3.9 MICRON IMAGERY REVEALS A NEW START IN THE RICHFIELD IFC BETWEEN MARYSVALE AND MONROE. UNABLE TO DETERMINE YET IF THIS START WAS BECAUSE OF LIGHTNING OR NOT. SOME CONCERN STILL REMAIN MAINLY FOR THE NORTHWEST CORNER OF THE STATE AS DRY THUNDERSTORMS MAY HAVE A POTENTIAL DEVELOPING OVER THE AREA WEDNESDAY. DEWPOINTS REMAIN IN UPPER 20S OVER EASTERN NEVADA AND IN THE LOWER 30S OVER WESTERN UTAH. NEXT FIRE WEATHER SHIFT WILL EVALUATE FIRE ISSUES. && .HYDROLOGY...INCREASE IN SNOW MELT THIS WEEK WILL OCCUR DUE TO WARM TEMPERATURES PROVIDED BY RIDGE OF HIGH PRESSURE. RIVERS AND STREAM FED BY THE UINTA AND WASATCH MOUNTAINS ARE EXPECTED TO PEAK FOR THE LAST TIME WEDNESDAY OR THURSDAY AS SNOW PACKS DECREASE. A POTENTIAL FOR LOCALLY HEAVY RAIN IN THUNDERSTORMS IS POSSIBLE THROUGH FRIDAY WHICH MAY BRING A FLASH FLOOD THREAT TO THE SOUTH. DEPENDING ON FORECASTER DISCRETION...THE FIRST ISSUANCE OF THE SOUTHERN UTAH FLASH FLOOD POTENTIAL RATING WILL BE WEDNESDAY OR THURSDAY MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM TUESDAY FOR UTZ017-UTZ018-UTZ020. WY...NONE. && HALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT TUE JUN 6 2006 UTZ001>021-WYZ021-071200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 430 AM MDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY. MOISTURE WILL INCREASE SLIGHTLY OVER EXTREME SOUTHWEST UTAH DURING THE AFTERNOON. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORMS BRINGING GUSTY WINDS TO THE AREA AND LITTLE OR NO RAINFALL. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR POTENTIAL SEVERE FIRE WEATHER CONDITIONS IF THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL INCREASE ACROSS THE OUTLOOK AREA FOR WEDNESDAY THROUGH FRIDAY. THIS WILL BRING INCREASED CLOUD COVER AND DECREASING TEMPERATURES. LOCAL HEAVY RAINFALL WILL BE POSSIBLE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
KU42, Salt Lake Airport #2
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514490.